| Catalog Number |
1001780J |
| Medical Device Problem Codes |
Break (1069); Product Quality Problem (1506); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/12/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with heavy calcification and mild tortuosity.The balance middleweight (bmw) guide wire was advanced with resistance noted just with the guide wire itself and then when removed there was resistance again with just the guide wire.The guide wire was unraveled.A snare was used to remove the guide wire as it was unraveled.Additionally the shape retention of the wire was not normal as when the wire was taken out of the anatomy, it was in a "u" shape.This occurred with a second bmw guide wire as well but only the first wire was removed via snare.An unspecified guide wire was used to complete the procedure.There were no adverse patient sequela and there was no reported clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional bmw 014, device referenced in b5 is filed under a separate medwatch report number.
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported product quality problem (shape) was not confirmed.The reported stretched coils were confirmed.The reported break was not confirmed.The reported difficult to remove and difficult to advance could not be tested due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.In this case, analysis of the returned device noted misaligned coils and bends on the guide wire¿s distal end.This type of damage is consistent with advancement against resistance.It is possible that interaction with the patient¿s heavily calcified and mildly tortuous lesion or an accessory device may have contributed to the reported resistance during advancement and subsequently resulted in the reported coil stretching.Damage to the guide wire would impact its maneuverability within the anatomy, possibly contributing to the reported difficulty during removal.Additionally, the guide wire tip was confirmed to be within the j-shape specification.There is no indication of a product quality issue with respect to manufacture, design, or labeling.